[Skip to Content]
[Skip to Content Landing]
Article
December 1986

Cutaneous Reaction to Chlorambucil Therapy

Author Affiliations

Department of Dermatology The Johns Hopkins University 600 N Wolfe St Baltimore, MD 21205

Arch Dermatol. 1986;122(12):1358-1360. doi:10.1001/archderm.1986.01660240020006
Abstract

To the Editor.—  Chlorambucil is an oral nitrogen mustard derivative used primarily to treat chronic lymphocytic leukemia, non-Hodgkin's lymphomas, certain carcinomas,1 and connective tissue diseases.2 The major side effects are dose-related bone marrow depression and gastrointestinal tract symptoms such as anorexia, nausea, and vomiting.3 There are several reports of a possible teratogenic effect and neurotoxic manifestations including convulsions and coma.1 In addition, continuous chlorambucil therapy has been shown to induce neoplasia as a result of cumulative chromosomal damage.2 Allergic skin reactions to chlorambucil therapy are rare. Two cases of chlorambucil-related skin reactions have been reported in patients with chronic lymphocytic leukemia.1,3 We describe a patient with nodular histiocytic lymphoma who had a similar type of skin reaction secondary to chlorambucil therapy.

Report of a Case.—  A previously healthy 61-year-old woman was diagnosed to have stage IV, poorly differentiated, nodular, histiocytic lymphoma in July 1984.

First Page Preview View Large
First page PDF preview
First page PDF preview
×